|Very tired and lips turning white
Nov 13, 2000
I am very tired all of the time and my skin and lips keep turning white?
Response from Dr. Frascino
I'm assuming you are HIV positive (?) If so you should be checked for anemia. A decrease in your red blood cells possibly caused by HIV itself or perhaps an anti-HIV medication such as AZT could produce symptoms like the ones you describe. You'll need to have your hemoglobin tested (simple blood test). The lower limit of normal for men is 13g/dl and for women it's 12 g/dl. If you are anemic you'll need to determine the exact cause or causes to obtain the proper treatment. For instance if you are deficient in iron or certain vitamins these should be replaced with appropriate supplementation. If HIV is causing your problem you might be significantly helped by PROCRIT - a medication that stimulates the production of new red blood cells. There are of course other potential causes for fatigue and looking pale. First I would suggest you check with your doctor to see if your symptoms are related to some type of underlying problem such as low thyroid or anemia.
HIV, Narcolepsy, And Ritilin
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.